Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 16, 2012Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 16, 2012, 6:10 AM EDT for Hampshire County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 6:10 AM EDT (10:10 UTC)
Expired
Aug 16, 2012, 6:45 AM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA

County Hampshire County, MA

The radar

The Boston radar (KBOX), 124 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS81 KBOX 161010
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 AM EDT THU AUG 16 2012

MAZ003-010-161045-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-
610 AM EDT THU AUG 16 2012

AT 604 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAINFALL OVER SUNDERLAND...OR ABOUT 
7 MILES NORTHWEST OF AMHERST...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LEVERETT.

FOR YOUR SAFETY...STAY INDOORS WHEN LIGHTNING THREATENS. MINOR 
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO 
POSSIBLE.

&&

LAT...LON 4248 7239 4237 7247 4245 7260 4251 7257

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 16, 4:29 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 16, 4:29 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
429 AM EDT THU AUG 16 2012

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL AND
EASTERN PORTIONS OF SOUTHERN NEW ENGLAND THIS MORNING AND EARLY
AFTERNOON AS LOW PRESSURE AND A COLD FRONT EXIT THE REGION.
A SMALL RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION TONIGHT AND
EARLY FRI BRING A SUNNY START TO THE DAY. BUT A COLD FRONT WILL
APPROACH FROM THE WEST IN THE EVENING BRINGING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS LATE FRI AND FRI NIGHT. THE CHANCE OF
SHOWERS OR THUNDERSTORMS WILL PERSIST IN EASTERN AREAS SAT...OTHERWISE
IT SHOULD BE A DRY WEEKEND. HIGH PRESSURE SHOULD BRING DRY AND
COOLER WEATHER TO THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
340 AM UPDATE...

WEAK LOW PRESSURE STRETCHED FROM MAINE TO A CENTER OFF OF
NANTUCKET EARLY THIS MORNING. AN UPPER LEVEL TROUGH WAS OVERHEAD
AND IN THE PROCESS OF BECOMING NEGATIVELY TILTED. THIS HAS CAUSED A
DEFORMATION ZONE TO FORM SUCH THAT SHOWERS AND THUNDERSTORMS HAVE
REMAINED RATHER PERSISTENT IN A COMMA-HEAD TYPE BAND FROM CENTRAL
MA NORTHEASTWARD INTO SOUTHEASTERN NH. SO FAR...HEAVY RAINFALL HAS
FALLEN ON THE ORDER OF 1 TO 3 INCHES IN SPOTS... BUT IT MANAGES TO
MOVE TO ANOTHER NEARBY SPOT BEFORE ADDING UP TO HIGHER
AMOUNTS...LETS HOPE THIS REMAINS THE CASE. A FLASH FLOOD WARNING
IS IN EFFECT FOR CENTRAL WORCESTER COUNTY UNTIL 5 AM...WHERE
DOPPLER ESTIMATED RAINFALL HAS BEEN THE HIGHEST. ANOTHER AREA OF
CONCERN IS EASTERN HILLSBOROUGH COUNTY NH WHERE CONVECTION HAS
BEEN MOVING WESTWARD FROM ROCKING HAM COUNTY.

A VERY COLD POOL OF AIR... -14C TO -15C AT 500 MB... IS OVERHEAD
THIS MORNING...WHICH IS WHY LIFTED INDICES HAVE REMAINED IN THE
-1 TO -3 RANGE OVERNIGHT. INFRARED SATELLITE PHOTOS AND
OBSERVATIONS SHOW MAINLY CLEAR SKIES FROM WESTERN CT SOUTHWESTWARD
TO NY AND NJ. EARLY MORNING SUNSHINE SHOULD MAKE THINGS MUCH MORE
UNSTABLE AND WE ARE EXPECTING RENEWED SHOWERS AND THUNDERSTORMS
OVER EASTERN PORTIONS OF THE AREA LATE THIS MORNING AND INTO THE
EARLY AFTERNOON HOURS. LOCALLY HEAVY RAINS AND POSSIBLY HAIL WOULD
BE THE MAIN THREATS FROM THESE STORMS.

THE SURFACE COLD FRONT WILL MOVE FARTHER OFFSHORE THIS AFTERNOON
AND THE UPPER LEVEL TROUGH WILL ALSO MOVE OFFSHORE BY LATE IN THE DAY...
FINALLY BRINGING CLEARING SKIES TO THE ENTIRE REGION.

FOLLOWED MOSGUID FOR TEMPERATURES SINCE WITH SUNSHINE EARLY IN THE
WEST...IT SHOULD WARM NICELY INTO THE 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...WEAK HIGH PRESSURE WILL LEAD TO CLEAR SKIES. SEASONABLE
LOWS IN THE UPPER 50S TO LOWER 60S.

FRIDAY...SUNSHINE AND SOUTHWEST FLOW AHEAD OF AN ADVANCING COLD FRONT
SHOULD LEAD TO A VERY WARM SUMMER DAY...WITH HIGHS APPROACHING 90
IN MANY AREAS AWAY FROM THE COAST. 925 MB TEMPS ARE FORECAST TO REACH
+22C TO +24C. THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS...
SOME COULD BE STRONG...LATE IN THE AFTERNOON IN THE WEST AND
ACROSS THE REST OF THE REGION IN THE EVENING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
DUE TO OVERNIGHT CONVECTION ONLY MINOR CHANGES WERE MADE TO THE
LONG TERM PERIOD. ADJUSTED TIMING OF COLD FRONTAL PASSAGE FRI
NIGHT INTO SATURDAY TO SPEED IT UP SLIGHTLY PER LATEST MODEL
TRENDS. THIS WILL MEAN THAT BEST CHANCE FOR CONVECTION SAT WILL BE
ERN PORTIONS OF THE FA AS MODELS SUGGEST DRY AIR AND COOLER TEMPS
AT LOW LVLS WILL PROMOTE HIGHER STABILITY. CURRENTLY MID LVL LAPSE
RATES STRUGGLE TO REACH 6.0C/KM EVEN DURING PEAK HEATING. HAVE
JUST MADE MINOR TWEAKS TO POPS/SKIES/WX TO BRING IT UP TO THIS
TREND. PLEASE READ THE PREVIOUS DAY/S DISCUSSION BELOW FOR
INFORMATION REGARDING THE LATE WEEKEND AND EARLY NEXT WEEK.

PREVIOUS DISCUSSION...

HIGHLIGHTS...

  * HIGH PRESSURE/DRY WEATHER RETURNS EARLY NEXT WEEK

OVERVIEW...
LOW PRESSURE MOVES THROUGH SOUTHEASTERN CANADA BRINGING A COLD
FRONT THROUGH SOUTHERN NEW ENGLAND FRIDAY NIGHT INTO SATURDAY.
THIS WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE REGION.
THEN HIGH PRESSURE BUILDS INTO THE REGION EARLY NEXT WEEK BRINGING
DRY WEATHER.

FRIDAY NIGHT THROUGH SUNDAY...SLOW MOVING COLD FRONT MOVES THROUGH
SOUTHERN NEW ENGLAND BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS.  SOUTHWESTERLY FLOW INTO THE REGION WILL BRING
TROPICAL MOISTURE INTO THE AREA WITH PWATS 1.75 INCHES TO 2 INCHES
/1.5 TO 2 TIMES NORMAL FOR AUGUST/.  THIS WILL RESULT IN HEAVY
DOWNPOURS WITH ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP.  WILL
KEEP CHANCE POPS IN FOR THIS TIME PERIOD WITH UNCERTAINTY IN TIMING
AND COVERAGE.  TEMPERATURES SHOULD BE RIGHT AROUND OR A COUPLE OF
DEGREES BELOW NORMAL.

MONDAY THROUGH WEDNESDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND BEHIND THE COLD FRONT.  THIS WILL RESULT IN SEASONABLE...DRY
WEATHER.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND
FRI. SCT SHOWERS/TSTMS ACROSS CENTRAL AND EASTERN SECTIONS OF
SOUTHERN NEW ENGLAND THIS MORNING AND INTO THE EARLY AFTERNOON.
LATE NIGHT LOCALIZED IFR/MVFR ALONG WITH PATCHY FOG...AND ALSO
MVFR/IFR IN ANY TSTMS. OTHERWISE MAINLY VFR CONDITIONS. CONDITIONS
IMPROVING TO VFR EVERYWHERE AROUND MID-AFTERNOON.

VFR TONIGHT AND FRI. CHANCE OF MVFR IN SCT TSTMS LATE FRI
AFTERNOON IN WESTERN AREAS.

KBOS TERMINAL... MODERATE CONFIDENCE. MAINLY VFR TODAY EXCEPT
LOCAL MVFR IN SCT TSTMS THROUGH EARLY AFTERNOON. COULD BE A BRIEF
PERIOD OF MVFR CEILINGS WITHIN A COUPLE HOURS OF DAYBREAK.
VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS TOWARD FRI
EVENING.

KBDL TERMINAL...
MODERATE TO HIGH CONFIDENCE TODAY. HIGH CONFIDENCE TONIGHT AND FRI.
VFR TODAY EXCEPT A CHANCE OF A TSTM WITH LOCAL MVFR CONDITIONS
THIS MORNING. VFR TONIGHT AND FRI EXCEPT CHANCE OF MVFR IN SCT TSTMS
LATE FRI AFTERNOON.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE. MAINLY VFR.
PERIODS OF MVFR/IFR IN SHRA/TSRA AND FOG.

MONDAY...HIGH CONFIDENCE. VFR.

&&

.MARINE...
HIGH CONFIDENCE THROUGH THURSDAY.

LIGHT WINDS LESS THAN 20 KT AND SEAS WELL BELOW 5 FT EXPECTED. SCATTERED
TSTMS THROUGH MID AFTERNOON TODAY.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE
PERIOD.  SEAS WILL INCREASE SOMEWHAT FRIDAY NIGHT AHEAD OF A COLD
FRONT...BUT SHOULD REMAIN BELOW 5 FEET.  SHOWERS AND THUNDERSTORMS
ARE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DOODY/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...DOODY
AVIATION...DOODY/GAF
MARINE...DOODY/GAF
Hazardous weather outlook, Aug 16, 3:25 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
325 AM EDT THU AUG 16 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
325 AM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY BRING LOCALIZED HEAVY RAINFALL AND
POSSIBLY SOME HAIL THIS MORNING INTO EARLY AFTERNOON IN CENTRAL
AND EASTERN PORTIONS OF SOUTHERN NEW ENGLAND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS
PORTIONS OF SOUTHERN NEW ENGLAND LATE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS MORNING. PLEASE REPORT ANY
FLOODING...HAIL...OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

ANZ230>237-250-251-254>256-170730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
325 AM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THROUGH MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE
WATERS FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FIELD/DOODY

In the hours before

Local storm report, Aug 16, 5:51 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
551 AM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FLOOD            WEST SPRINGFIELD        42.12N  72.65W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            ONE CAR STUCK AT RESTAURANT ON ROUTE 5. WATER REPORTED
            UP TO FLOOR BOARD OF CAR ON PROSPECT STREET. WESTFIELD
            BARNES AIRPORT RECORDED 1.14 INCHES IN 20 MINUTES BUT
            TOTAL WAS LESS THAN 1.50 INCHES.

0630 AM     LIGHTNING        MANSFIELD               41.83N  72.25W
08/15/2012                   TOLLAND            CT   BROADCAST MEDIA

            *** 1 INJ *** MAN STRUCK BY LIGHTNING INSIDE HIS HOME.

0749 AM     TSTM WND DMG     FOXBORO                 42.06N  71.25W
08/15/2012                   NORFOLK            MA   AMATEUR RADIO

            EIGHT INCH DIAMETER BRANCH DOWN ON WOODEN FENCE ON ELM
            STREET

0800 AM     LIGHTNING        NORWOOD                 42.19N  71.20W
08/15/2012                   NORFOLK            MA   NWS EMPLOYEE

            TWO HOMES STRUCK ON LINCOLN AND HAWTHORNE STREETS
            CAUSING MINOR DAMAGE TO BOTH.

0808 AM     FLOOD            PROVIDENCE              41.82N  71.42W
08/15/2012                   PROVIDENCE         RI   TRAINED SPOTTER

            RTE 10 N AT EXIT 6 FLOODED WITH CARS STRANDED

0815 AM     WATER SPOUT      3 NE NORTH KINGSTOWN    41.54N  71.41W
08/15/2012                   ANZ236             RI   BROADCAST MEDIA

            WATERSPOUT BEGAN AT 815 AM AND LIFTED AROUND 830 AM. NO
            DAMAGE REPORTED.

0820 AM     FLOOD            ATTLEBORO               41.94N  71.29W
08/15/2012                   BRISTOL            MA   NWS EMPLOYEE

            PLEASANT STREET FLOODED

0830 AM     FLOOD            ATTLEBORO               41.94N  71.29W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            1 FOOT OF WATER ON FORREST STREET WITH CAR STUCK

0845 AM     FLOOD            BRISTOL                 41.68N  71.27W
08/15/2012                   BRISTOL            RI   TRAINED SPOTTER

            AROUND 60 PERCENT OF ROADS IN DOWNTOWN BRISTOL FLOODED

0905 AM     FLOOD            QUINCY                  42.26N  71.01W
08/15/2012                   NORFOLK            MA   AMATEUR RADIO

            SPANISH AVE TO WOLLASTON BEACH AND HANCOCK STREET
            CLOSED DUE TO FLOODING

0925 AM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   TRAINED SPOTTER

            FLOODING ON INTERSTATE 195 EAST BOUND BY THE ENTRANCE
            TO BRAGA BRIDGE

0925 AM     FLASH FLOOD      FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   BROADCAST MEDIA

            DAVOL ST AT BATTLESHIP COVE FLOODED. SEVERAL VEHICLES
            STUCK.

0930 AM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            8 INCHES OF WATER ON ROOSEVELT AVE

0930 AM     FLOOD            SOMERSET                41.74N  71.16W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 138 FLOODED WITH 4 TO 6 INCHES OF WATER.
            BUFFINGTON BROOK NEAR BANKFULL.

0940 AM     FLOOD            NEW BEDFORD             41.66N  70.94W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            COVE STREET BEING CLOSED DUE TO 1 FOOT OF WATER ON
            ROADWAY

0944 AM     FLOOD            LITTLE COMPTON          41.50N  71.17W
08/15/2012                   NEWPORT            RI   TRAINED SPOTTER

            FLOODED ROADWAYS AND STORM DRAINS

0245 PM     FLOOD            TAUNTON                 41.90N  71.09W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            ONE LANE OF WASHINGTON STREET COLLAPSED INTO A SINK
            HOLE 7 FEET IN DIAMETER AND 8 FEET DEEP. TIME ESTIMATED.

0614 PM     TSTM WND DMG     WESTFIELD               42.14N  72.76W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON NORTH ROAD.

0709 PM     FLOOD            LUDLOW                  42.17N  72.48W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            CHAPIN STREET CLOSED DUE TO FLOODING.

0712 PM     FLOOD            LUDLOW                  42.17N  72.48W
08/15/2012                   HAMPDEN            MA   BROADCAST MEDIA

            INTERSECTION OF EAST AND BIRCH STREETS FLOODED WITH ONE
            FOOT OF WATER.

0715 PM     FLOOD            WESTFIELD               42.14N  72.76W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            CAR SUBMERGED IN FLOOD WATERS AT THE INTERSECTION OF
            EAST MOUNTAIN ROAD AND ROUTE 20.

0721 PM     FLOOD            SOUTHWICK               42.05N  72.77W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            SECTIONS OF ROUTE 10 FLOODED WITH SIX INCHES OF WATER.

0731 PM     LIGHTNING        SPRINGFIELD             42.12N  72.54W
08/15/2012                   HAMPDEN            MA   AMATEUR RADIO

            HIGH VOLTAGE LINES DOWN DUE TO LIGHTNING ON BRECKWOOD
            CIRCLE.

1020 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/15/2012                   BRISTOL            MA   AMATEUR RADIO

            DAVOL STREET NEAR THE GLOBAL GAS STATION CLOSED DUE TO
            FLOODING.

1048 PM     FLOOD            WORCESTER               42.27N  71.81W
08/15/2012                   WORCESTER          MA   AMATEUR RADIO

            INTERSECTION OF PLANTATION STREET AND ROUTE 70 FLOODED
            WITH TWO FEET OF WATER.

1200 AM     FLOOD            WORCESTER               42.27N  71.81W
08/16/2012                   WORCESTER          MA   LAW ENFORCEMENT

            SOME LOCAL STREET FLOODING AT ASHTON AND MCKINLEY
            STREETS...AS WELL AS ONE CAR STUCK IN STANDING WATER ON
            LINCOLN.

1245 AM     FLOOD            WALTHAM                 42.39N  71.24W
08/16/2012                   MIDDLESEX          MA   AMATEUR RADIO

            SOME PARKING IN BRANDEIS AREA WITH 4 TO 6 INCHES OF
            STANDING WATER.

0415 AM     FLASH FLOOD      MANCHESTER              42.98N  71.44W
08/16/2012                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            LOCAL LAW INFORCEMENT REPORT 2 TO 3 FEET OF WATER ON
            CHESTNUT STREET.

0425 AM     FLASH FLOOD      MANCHESTER              42.98N  71.44W
08/16/2012                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            LOCAL POLICE REPORT CAR STUCK IN FLOOD WATERS AT THE
            INTERSECTION OF CONNECTING ROAD AND CANDIA ROAD.

0425 AM     FLASH FLOOD      MANCHESTER              42.98N  71.44W
08/16/2012                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            LOCAL LAW INFORCEMENT REPORT CAR STUCK IN FLOOD WATERS
            IN THE INTERSECTION OF AMHERST AND BEECH STREETS.

&&

DOODY/FIELD
Special weather statement, Aug 16, 6:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 AM EDT THU AUG 16 2012

MAZ003-010-161045-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-
610 AM EDT THU AUG 16 2012

AT 604 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAINFALL OVER SUNDERLAND...OR ABOUT
7 MILES NORTHWEST OF AMHERST...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LEVERETT.

FOR YOUR SAFETY...STAY INDOORS WHEN LIGHTNING THREATENS. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO
POSSIBLE.

&&

LAT...LON 4248 7239 4237 7247 4245 7260 4251 7257

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:15 PM EDTSpecial Marine WarningBOX90 min
Aug 15, 8:50 PM EDTSpecial Marine WarningBOX55 min
Aug 15, 9:57 PM EDTSpecial Marine WarningBOX2 hr
Aug 15, 10:33 PM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Plymouth116 min
Aug 15, 10:39 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk, Worcester3 hr
Aug 15, 10:52 PM EDTSpecial Weather StatementBOXHampden53 min
Aug 15, 11:21 PM EDTAreal Flood AdvisoryBOXBarnstable2 hr
Aug 15, 11:49 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk3 hr
Aug 16, 12:34 AM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk, Worcester3 hr
Aug 16, 1:41 AM EDTAreal Flood AdvisoryBOXWorcester104 min
Aug 16, 2:11 AM EDTFlash Flood WarningBOXWorcester3 hr
Aug 16, 3:10 AM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Middlesex, Worcester3 hr
Aug 16, 3:40 AM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Aug 15, 8:50 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Providence, Washington3 hr
Aug 16, 8:35 AM EDTSpecial Weather StatementBOX25 min
Aug 16, 4:14 AM EDTFlash Flood WarningBOXHillsborough2 hr

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.